Journal of Applied Probability

Almost giant clusters for percolation on large trees with logarithmic heights

Jean Bertoin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper is based on works presented at the 2012 Applied Probability Trust Lecture in Sheffield; its main purpose is to survey the recent asymptotic results of Bertoin (2012a) and Bertoin and Uribe Bravo (2012b) about Bernoulli bond percolation on certain large random trees with logarithmic height. We also provide a general criterion for the existence of giant percolation clusters in large trees, which answers a question raised by David Croydon.

Article information

J. Appl. Probab., Volume 50, Number 3 (2013), 603-611.

First available in Project Euclid: 5 September 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 05C05: Trees

Random tree percolation giant component


Bertoin, Jean. Almost giant clusters for percolation on large trees with logarithmic heights. J. Appl. Probab. 50 (2013), no. 3, 603--611. doi:10.1239/jap/1378401225.

Export citation


  • Aldous, D. J. (1993). The continuum random tree. III. Ann. Prob. 21, 248–289.
  • Barabási, A.-L. and Albert, R. (1999). Emergence of scaling in random networks. Science 286, 509–512.
  • Bertoin, J. (2012a). Sizes of the largest clusters for supercritical percolation on random recursive trees. Random Structures Algorithms, 16pp. Available at
  • Bertoin, J. and Uribe Bravo, G. (2012b). Supercritical percolation on large scale-free random trees. Preprint. Available at
  • Drmota, M. (2009). Random Trees. Springer Wien New York, Vienna.
  • Durrett, R. (2007). Random Graph Dynamics. Cambridge University Press.
  • Feller, W. (1971). An Introduction to Probability Theory and Its Applications, Vol. II, 2nd edn. John Wiley, New York.
  • Iksanov, A. and Möhle, M. (2007). A probabilistic proof of a weak limit law for the number of cuts needed to isolate the root of a random recursive tree. Electron. Commun. Prob. 12, 28–35.
  • Lyons, R. and Peres, Y. (2013). Probability on Trees and Networks. In preparation. Available at http://$\sim$rdlyons/prbtree/prbtree.html.
  • Meir, A. and Moon, J. W. (1974). Cutting down recursive trees. Math. Biosci. 21, 173–181.
  • Pitman, J. (1999). Coalescent random forests. J. Combinatorial Theory A 85, 165–193.
  • Pitman, J. (2006). Combinatorial Stochastic Processes (Lecture Notes Math. 1875). Springer, Berlin.